Our expert says:
Firstly, let's deal with a common area of confusion. There are many drugs we call Antidepressants, though NONE of them are specific and only relieve depression. They have grown out of drugs originally found and developed to do that, but are not at all specific, and research has confirmed they are useful in managing a number of other conditions, too, whether or not the person is depressed.
This includes Anxiety, and various pain problems. So "Antidepressant" is a handy name for them, as alternatives would be more complex and tongue-twisting chemical names.
Valdoxane is the trade name for the drug Agomelatine. It is popular with some because it has less of some of the side-effects of alternatives that bother some of us very much. On sleep, it's annoying in a way : some people find it makes them drowsy and others that it may cause some insomnia.
Lantonon is a trade name for the antidepressant Mianserin. It's fair to call it an old drug, as it's been around for longer than some others : but Aspirin can help your headache, and it's a VERY old drug indeed, chemically produced in 1899, based on remedies developed from willow tree bark back in the 1760's : and still useful !
You don't mention who has been treating you, but the decision to try Valdoxane sounds like a sensible and well-informed doctor. But if it's a GP, there's be value in seeing a specialist psychiatrist for a review assessment.
You seem to be describing a sleep disorder, with nightmares, leading to anxiety, rather than a simple anxiety disorder itself.
If there was simply an anxiety disorder, treatment with an "antidepressant" would be a far wiser choice than the too often used benzo sleeping meds, sedative tranquilizers, which have many disadvantages, including a real risk of dependency if one takes them beyond a couple of months. But in some people, antidepressants, including those like Lantonon cause nightmares and sleep disturbance. This can also happen, though apparently rarely, with Valdoxan.
Issues of drug side-effects are complex : a drug may cause unbearable side-effects in some of us, yet nothing troublesome in others.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.